Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Loss of appetite, abdominal pain, joint pain and losing weight. What is the disease?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Wed, 9 Jan 2013 in General Health
Question: i lost eight pounds in a week. loss of appetite,abdominal pain and now pain in my back of right kidney and upper left back. I also habe some low back pain. i had a cat scan of abdomen with contrast, ultrasound,chest xray amd cbc and asylame tests that all came up negative. I also have pain in my joints and right upper arm. This week I was diagnosed with c diff and found a small marker for crohns disease. i wake up in the middle of the night with sweats sometime. could there be something underlying? I feel horrible.
doctor
Answered by Dr. Grzegorz Stanko 2 hours later
Hello!

Thank you for the query.

Joints pain and abdominal pain are often caused by Crohns disease. And so is weight lost. However right and left back pains are more characteristic for urianry tract infections. Night sweats can indicate fever or some serious disease like Crohns or cancer.
Your diagnostics is missing some tests which are very important. First of all you should have colonoscopy performed (C.Difficile, Crohns disease and colon cancer should be diagnosed in this way). Moreover, if no findings in this tests, upper GI endoscopy should be done as well.
I assume that you ahve been prescribed with Metronidazole for C.Difficile infection?

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Procedures

Recent questions on  Metronidazole

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Hello,giardia lamblia have seen after my urine and stool test.i have a problem of frequent urination and vaginal iching.Doctor has prescribed the medicine i.e. metronidazole for five days.The problem of frequent urination i am facing since past 5-6 yrs.Though i don't feel any cramps or burning sensations.Please advise.

doctor1 MD

Hi, My Daughter is 2 yrs & 3 months old. Her stools are loose & has a fowl smell. Consulted her doc who suggested Nutrolin-B syrup. Immediately after the first dosage, she developed a high temperature which occurs in 2 cycles a day, temp reaching over 103/104 F. Her doc has suggested oflomac-M(Ofloxacin and Metronidazole Suspension) & Z&D. Whats the purpose of these two medicines?

doctor1 MD

Sir, i am having running stomach from time to time. consulted gaestroentrologist. He suggested Enterogermina, Happi-XT,Astymin-Z,Redotil, and Rifagut. But the loose motion is not at all stoped. Using Flagyl 400 and using Lomofen when the freqency of motion is more gives me good result rathern than using the doctor's recommendation. after some days of using flagyz 400, that is after 5 to 7 days again loose motion starts. Kindly suggest me what to do.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...